I’m a full time wheelchair user but can transfer, and move my legs somewhat. However, for the last 2/3 days my right leg has totally given up on me, I can’t transfer, I can’t stand, I can’t even wiggle my toes. My husband has to lift me when I need to transfer. I haven’t even got full feeling Please say this is normal and I’ll regain use of my leg!!!
Are you RR or progressive?
Has this happened before? And what happened then?
Is it possible you’ve got a UTI? Do you have a self test kit? If not, maybe get a sample to your GP tomorrow and get it tested, just in case.
Are you normally capable of any walking at all? You say you can usually self transfer, so can you ordinarily stand? Or do you reach across / use a transfer board? Do you have a frame or a walker (or a kitchen worktop) that you can ‘park’ in front of and try standing?
If you don’t usually use a transfer (aka banana) board, have you got one? Tried one?
If you are RR or recently changed to SP, you could try getting some high dose steroids ASAP and taking them to see if they will make your leg work? Will your doctor prescribe on your say so?
If you are definitely progressive and there’s no possibility of it being a relapse, then you could phone your MS nurse, OT, physio, GP tomorrow and see what help you can get. This will depend on what help you decide you need and what services you have easy access to.
Sorry, a whole load of questions, but it’s hard to know what to say, how to answer without knowing.
Personally, I’ve woken up today and my legs feel like crap. Neither one wants to work right, so I tried to walk (I do a few metres at a time with FES and a walker) but my husband followed me with my wheelchair and I gave up pretty quickly. I’ve tested my wee and there’s no infection. I’m SP and this isn’t a relapse. I’m pretty sure that I’ll give my stupid legs a rest today and maybe tomorrow, then they’ll be OK so I’ll slowly start using them again. Meanwhile, I can still stand (a bit wobbly) and transfer even though I might be landing with a bit of a ‘thump’. It’s happened before so I’m fairly confident about the prognosis for me.
(I’m telling you all this so you can see the pattern of my thought process. It’s just coincidental that my legs are being badly behaved today. A sharp telling off, some rest and they’ll be fine. You need to go through a similar thought process to see if you need outside help and them what kind of help and from whom.)
Let us know what happens.
Thanks for your reply.
I have MS but I also have hereditary spastic paraparesis. Because I have both conditions, doctors can’t tell which form of MS I have.
It’s never happened before. Although both conditions affect my legs.
I suppose I can’t rule out a UTI, although I haven’t got any symptoms, but I’ll take a sample to the GP to check.
I don’t walk at all other than a few steps with my physio when I’m up to it. I can only transfer with the support of another person.
I’ll let you know how I get on. Thanks again and I hope you feel better asap.
I hadn’t realised you also had HSP. What a sod, having both. I am sorry.
Given that you have, I doubt really that it’s as straightforward for you as for someone with just MS. Sorry, I don’t know if HSP can come in cyclical patterns like MS can. I it can’t, then I hope it’s the MS kicking off and that it gets better over time.
Still worth checking out a UTI I should think. Hopefully you did this today.
I do hope things are improving for you.
Sorry it took so long to get back to you! I’ve reduced my dose of Pregablin and things aren’t quite where they were before this but they’ve definitely improved
Reducing Pregablin and things slightly improve !
Over the last few weeks I’ve been trialling Tinazidine and Clonazepam, slightly increasing the dose on both, or lowering one or the other trying to find a good balance, however I definitely feel that I’ve become more unstable when walking and my walking distance has gone shocking.
For years the MS only affected my left leg. but since playing around with these meds my right leg has started to go weak as well ?
I’ve requested a meeting with the neuro and spasticity specialist as I feel the meds are having an opposite effect to what their supposed to be doing.